Analysis of water waves passing over a submerged rectangular dike

I-Chi Chan, Liang-Hsiung Huang, Ping-Cheng Hsieh

    Research output: Contribution to journalArticlepeer-review

    4 Citations (Scopus)


    The analytic solutions of inviscid and viscous water waves passing over a submerged rectangular dike are investigated. Owing to the fact that the orthogonality of eigenfunctions is invalid for viscous wave problem, two newly developed orthogonal inner products are applied to reduce the mathematical difficulty of viscous wave problem. Both inviscid and viscous water wave solutions are obtained under the assumption of linear water wave without separation. It shows that two solutions have no significant kinematic difference but the viscous contribution of dynamic effect is not negligible. Beside giving a better theoretical approach, which reduces the error of the conventional minimal squares method, the result of the present analytical solution can be used to quantitatively evaluate the correctness of experiments and also provides helpful information such as near wall boundary layer thickness and oscillating free surface for computational use.
    Original languageEnglish
    Pages (from-to)613-626
    Number of pages14
    JournalJournal of Engineering Mechanics
    Issue number6
    Publication statusPublished - 1 Jun 2003

    Cite this